advertisement
Question
Posted by: Prickly pear | 2007/06/12

Abnormal pap smear

I had an abnormal pap smear, with some infection reflected as well. It is sore during intercourse as well. The doctor prescribed Dalacin cream and said I should visit him again in 3 months. This seems a bit long to let something potentially serious lie in limbo. What is the normal follow-up period? Should I maybe seek to see him earlier (it is very very difficult to get an appointment)?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You doctor should have explained that Dalacin is a an antibacterial called clindamycin.
The recommended dose is 1 applicatorful (5 g) of vaginal cream intravaginally at bedtime for 7 consecutive nights. This is equivalent to approximately 100 mg of clindamycin (as clindamycin phosphate).
Clindamycin has been shown to act against the following organisms: Mobiluncus species, M. hominis, G. vaginalis , Bacteroides species and Peptostreptococcus species. These are the organisms that causes smelly copious vaginal discharge= Bacterial Vaginosis.
Your treatment should be improving your symptoms and a 3 month followup is to ensure that you are feeling better. You sexual partner alsonees treatment for an STI which he can get from your GP. Men don't have discharges but harbor the organisms which can reinfect you if you should have intercourse before he is treated.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement